Texas, 2020Hail and Damaging Wind in Texas, May 7 to 8, 2020
May 7 to 8, 2020 · NWS FWD · 24 events in 7 counties and zones
A supercell thunderstorm which developed over southwest Oklahoma along a dryline tracked southeastward through the northwest counties of North Texas Thursday evening. The storm produced a path of hail from north of Jacksboro to the far western portions of the DFW Metroplex.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $166,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A supercell thunderstorm which developed over southwest Oklahoma along a dryline tracked southeastward through the northwest counties of North Texas Thursday evening. The storm produced a path of hail from north of Jacksboro to the far western portions of the DFW Metroplex. Additional thunderstorms developed overnight as a cold front pushed south of the Red River, but most of these storms remained below severe criteria.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 7, 7:06 PM CST, 44 minutes earlier.
Area forecast discussion, May 7, 7:06 PM CST, 44 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
806 PM CDT Thu May 7 2020
.SHORT TERM... /NEW/
/Through Friday Evening/
There are two opportunities for thunderstorms through early
tomorrow morning across North and Central Texas. The first
opportunity will mainly be focused across our northwestern zones
through late this evening. An intense supercell, with a history of
very large to giant hail, developed along a southward extending
dryline this afternoon and has maintained intensity over the past
few hours. This cell will move into an environment that is not
quite as favorable for severe weather, with a stout cap in place
seen in the 00Z FWD sounding. While a weakening trend is
anticipated as the cell approaches our northwestern zones,
increased low-level flow may aid in maintaining its strength. The
potential for severe hail is greatest across parts of Young,
Jack, and Palo Pinto counties, which has been highlighted in the
latest WoFS runs.
Our second opportunity will be late tonight as a line of showers
and thunderstorms develops ahead of a cold front across the
Plains. This activity will approach the Red River after midnight
and track across the region through Friday morning. A threat for
damaging wind gusts and hail will exist along and north of the
I-20 corridor, where forcing for ascent associated with the upper
level shortwave will be present. As the shortwave translates east,
the potential for severe weather will decrease, although gusty
winds may continue to be a threat across Central Texas.
Breezy winds will persist behind the cold front and remain near
Wind Advisory criteria, with sustained winds near 20-25 mph.
Unlike today where a few sites in the Metroplex observed wind
gusts upwards of 35 mph, the coverage area behind the front will
include nearly all of North and Central Texas through early Friday
afternoon. High temperatures will range from the upper 60s along
the Red River to the upper 70s across Central Texas.
Garcia
&&
.LONG TERM... /Issued 355 PM CDT Thu May 7 2020/
/Friday Night through Thursday/
The extended forecast looks spectacular into early next week
before we return to a more typical Spring pattern. Much drier and
cooler air will be in place by Friday night with clear skies and
diminishing winds. This will allow overnight lows to drop into the
mid/upper 40s and lower 50s by early Saturday morning.
Weak surface high pressure will prevail across the region through
the weekend with a weak reinforcing cold front sliding southward
on Sunday. Other than some increased cloud cover, no precipitation
is expected. High temperatures will stay in the 70s through the
weekend.
By early next week, with our surface high sliding off to the east,
a southerly flow will become established. Moisture will slowly
spread into Central TX during the day on Monday and it will feel
markedly more humid by late in the day Monday. A passing
disturbance on Monday night may result in an increase in showers
and thunderstorms across West Texas. Some of this may spread into
our area during the overnight hours and on Tuesday. We'll maintain
some low PoPs through the middle of the week. Severe weather
potential is a little uncertain at this time, but we'll keep an
eye on moisture return as this would certainly increase
instability across the region. Temperatures will steadily warm
through the week into the mid/upper 80s by Thursday.
Dunn
&&
.AVIATION... /NEW/
/00Z TAFs/
Convection northwest of the DFW Metroplex should remain clear of
the terminals, but disruptions across the northwest cornerpost
will continue over the next few hours. The better potential for
thunderstorms will arrive during the early morning hours across
the Metroplex, and near daybreak at Waco as a cold front pushes
southward. A few hours of MVFR ceilings are expected after 6Z
across the terminals, but VFR should prevail by the mid morning
hours. Breezy southerly winds will persist overnight, although
gusts should remain just below 30 knots. Behind the front,
northerly winds sustained near 20 knots and higher gusts are
expected through early Friday afternoon before decreasing after
sunset to 10-15 knots.
Garcia
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 66 72 52 73 54 / 70 20 0 0 0
Waco 69 76 53 74 52 / 40 50 5 0 0
Paris 63 69 46 67 47 / 90 30 0 0 0
Denton 63 69 47 72 51 / 70 10 0 0 0
McKinney 64 70 48 71 50 / 80 20 0 0 0
Dallas 65 73 52 73 54 / 70 20 0 0 0
Terrell 65 72 49 71 49 / 70 40 0 0 0
Corsicana 67 75 52 72 51 / 50 60 5 0 0
Temple 68 78 54 74 53 / 30 40 5 5 5
Mineral Wells 65 71 47 73 50 / 40 5 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
22/30
Hazardous weather outlook, May 7, 2:36 PM CST, 5 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
336 PM CDT Thu May 7 2020
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
336 PM CDT Thu May 7 2020
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
Isolated severe thunderstorms may affect areas northwest of the
Metroplex this evening. Large hail and damaging winds would be the
main threats. Overnight tonight into early Friday morning,
thunderstorms will increase in coverage along a cold front. Some of
the stronger thunderstorms could produce damaging winds mainly north
of I-20.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Thunderstorm chances may return to the region early next week, but
the severe weather threat looks low at this time.
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested in parts of North Texas
late this evening.
Hail, Young
- When
- May 7, 7:50 PM CST
- Where
- Young County, Farmer
- Measured
- 2.75 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 33.350, -98.550
A trained spotter sent in a picture of approximate baseball sized hail in the Farmer, Texas area in Young County.
Hail, Young
- When
- May 7, 7:57 PM CST to 8:05 PM CST
- Where
- Young County, 0.9 mi SE of Loving
- Measured
- 2.75 in hail
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 33.260, -98.510
Golf ball to baseball sized hail was reported by broadcast media and trained spotters in the city of Loving, TX.
Hail, Jack
- When
- May 7, 8:14 PM CST
- Where
- Jack County, 0.58 mi E of Jacksboro
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 33.220, -98.160
Amateur radio received multiple reports of golf ball sized hail immediately west and northwest of the city of Jacksboro, TX.
Hail, Jack
- When
- May 7, 8:16 PM CST
- Where
- Jack County, 5.2 mi E of Jermyn
- Measured
- 2.75 in hail
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 33.270, -98.290
Emergency management reported baseball sized hail 8 miles west-northwest of the city of Jacksboro, TX.
Hail, Jack
- When
- May 7, 8:23 PM CST
- Where
- Jack County, 2.37 mi NNW of Bartons Chapel
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 33.100, -98.250
A public MPING report indicated golf ball sized hail approximately 9 miles east of the city of Bryson, TX.
Hail, Jack
- When
- May 7, 8:47 PM CST
- Where
- Jack County, Perrin
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 33.030, -98.070
A public report indicated golf ball sized hail approximately 1 mile east of the city of Perrin, TX on FM 2210.
Hail, Parker
- When
- May 7, 8:51 PM CST
- Where
- Parker County, 0.9 mi SW of Poolville
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.970, -97.860
Fire and rescue reported quarter sized hail near the intersection of FM 920 and FM 3107 in the city of Poolville, TX.
Hail, Parker
- When
- May 7, 9:11 PM CST
- Where
- Parker County, 3.27 mi NNE of Weatherford
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.810, -97.770
Amateur radio reported quarter-sized hail approximately 4 miles north of the city of Weatherford, TX.
Hail, Parker
- When
- May 7, 9:13 PM CST
- Where
- Parker County, Weatherford
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.770, -97.800
Amateur radio reported quarter-sized hail near the intersection of Highway 920 and Main Street in the city of Weatherford, TX.
Hail, Parker
- When
- May 7, 9:16 PM CST
- Where
- Parker County, 0.58 mi W of Weatherford Arpt
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.750, -97.690
Amateur radio reported half-dollar sized hail near the Interstate 20 and Highway 180 split in the city of Hudson Oaks, TX.
Hail, Parker
- When
- May 7, 9:18 PM CST
- Where
- Parker County, 4.75 mi NNE of Lake Weatherford
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.840, -97.640
Amateur radio reported nickel sized hail near the intersection of FM 730 and County Road 1886.
Hail, Parker
- When
- May 7, 9:19 PM CST
- Where
- Parker County, 1.16 mi W of Weatherford Arpt
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.750, -97.700
Amateur radio reported quarter sized hail in the city of Hudson Oaks, TX.
Hail, Parker
- When
- May 7, 9:30 PM CST
- Where
- Parker County, 3.45 mi S of Anneta
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.670, -97.650
Trained spotters reported 1.25-1.5 sized hail in Annetta South.
Hail, Parker
- When
- May 7, 9:30 PM CST
- Where
- Parker County, 3.12 mi NE of Aledo
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 32.730, -97.560
A National Weather Service Employee reported quarter sized hail near the city of Aledo, TX.
Hail, Parker
- When
- May 7, 9:30 PM CST
- Where
- Parker County, 0.58 mi W of Weatherford Arpt
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 32.750, -97.690
Amateur radio reported golf ball sized hail near the intersection of Highway 180 and Interstate 20 in the city of Hudson Oaks, TX.
Hail, Parker
- When
- May 7, 9:32 PM CST
- Where
- Parker County, 1.88 mi ENE of Weatherford Arpt
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.760, -97.650
Emergency management reported half-dollar sized hail in the city of Willow Park, TX.
Hail, Tarrant
- When
- May 7, 9:40 PM CST
- Where
- Tarrant County, 0.58 mi W of Benbrook
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.680, -97.460
Amateur radio reported quarter sized hail in the city of Benbrook, TX.
Hail, Tarrant
- When
- May 7, 9:45 PM CST
- Where
- Tarrant County, 2.15 mi NNW of Benbrook Lake
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.660, -97.480
Amateur radio reported quarter sized hail in the northwest side of Benbrook Lake.
Hail, Tarrant
- When
- May 7, 9:55 PM CST
- Where
- Tarrant County, 3.56 mi W of Lytle
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.610, -97.410
Amateur radio reported half-dollar sized hail near the intersection of McPherson Blvd and Chisholm Trail Parkway.
Hail, Tarrant
- When
- May 7, 10:03 PM CST
- Where
- Tarrant County, 0.58 mi W of Crowley
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.580, -97.330
Amateur radio reported quarter sized hail near the intersection of Highway 1187 and Hemphill Street near the city of Crowley, TX.
Hail, Tarrant
- When
- May 7, 10:05 PM CST
- Where
- Tarrant County, 0.94 mi SW of Crowley
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.569, -97.329
Dime to nickel sized hail fell on Fox Willow Ct in Burleson.
Hail, Lamar
- When
- May 8, 3:06 AM CST
- Where
- Lamar County, 0.69 mi N of Deport
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.530, -95.320
A public MPING report indicated quarter sized hail in the city of Deport, TX.
Hail, Grayson
- When
- May 8, 3:22 AM CST
- Where
- Grayson County, 2.07 mi N of Collinsville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.600, -96.920
A public MPING report indicated dime sized hail approximately 3 miles north of the city of Collinsville, TX.
Thunderstorm Wind, Hopkins
- When
- May 8, 4:30 AM CST
- Where
- Hopkins County, 1.97 mi SE of Ridgeway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Public
- Coordinates
- 33.159, -95.747
A resident sent in a picture of a very large tree branch that broke off in high thunderstorm winds, causing scattered damage around the property including a metal fence and the roof of the home.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in South Dakota, May 7, 20201 death · 1 injured · 1 event
- Hail and Damaging Winds in Oklahoma, May 7 to 8, 2020$47,000 · 3 in hail · 49 events
- Hail and Damaging Wind in Texas, May 7 to 8, 20201.75 in hail · 42 events
- Damaging Winds and Strong Wind in Texas, May 7 to 8, 2020$26,000 · 61 kt wind · 10 events
- Damaging Winds in New York, May 7, 2020$20,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Texas, May 7, 20203 in hail · 15 events
- High Wind in Texas, May 7 to 8, 202059 kt wind · 11 events
- Hail and Damaging Wind in Kansas, May 7, 20201 in hail · 5 events
- Frost and Freeze in Colorado, May 7 to 8, 20205 events
- High Wind in Wyoming, May 7, 202061 kt wind · 4 events
- Winter Storm and Heavy Snow in Montana, May 7, 20203 events
- Wildfire in Florida, May 7 to 26, 20203 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 895730, 892526, 892530, 892531, 892532, 892533, 892534, 892535, 892536, 892537, 892538, 892539, 892540, 892541, 892542, 892543, 892544, 892545, 892546, 892547, 895731, 892548, 892549, 895733.